MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC XR T1 PPS 10X140MM; PROSTHETIC, HIP

ZIMMER BIOMET, INC. TPRLC XR T1 PPS 10X140MM; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis as it¿s location is not known; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the taperloc stem packaging was damaged and looked like it had mold.There is no additional information available at the time of this report.
 
Event or Problem Description
Upon reassessment of the reported event, it was determined to be not reportable.The initial report was forwarded in error.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the taperloc stem packaging was compromised and there seemed to be a moldy substance in the package.The procedure was completed using another implant.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Corrected: d4: expiration date.Visual evaluation of the provided photos did not identify any damage consistent with mold or wet packaging.The photos do however depict black staining and scuff marks on the pouch.The black staining could easily be mistaken for mold.Sterility has not been breached.A complaint history search was not performed per (b)(4) as the packaging design has been remediated as part of (b)(4).Mold: a definitive root cause or condition of the device when it left zimmer biomet cannot be determined as the provided photo does not clearly depict/confirm the presence of mold.Black debris: the condition of the device when it left zimmer biomet is considered conforming to specification.The root cause of the reported event can be attributed to transit damage and a packaging design issue.Mold: this complaint cannot be confirmed.Black debris: this complaint was confirmed by evaluation of the provided photo.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
TPRLC XR T1 PPS 10X140MM
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19392649
Report Number0001825034-2024-01358
Device Sequence Number12499223
Product Code LPH
UDI-Device Identifier00880304517110
UDI-Public(01)00880304517110(17)260622(10)3817601
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K120030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2026
Device Model NumberN/A
Device Catalogue Number51-105100
Device Lot Number3817601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer06/12/2024
06/11/2024
07/26/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date06/20/2024
07/02/2024
07/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexPrefer Not To Disclose